Nieves, MJ (2017) Asymptotic analysis of solutions to transmission problems in solids with many inclusions. SIAM Journal on Applied Mathematics, 77 (4). 1417 - 1443. ISSN 0036-1399

[thumbnail of cluster_asymptotics_transmission_symplectic.pdf]
cluster_asymptotics_transmission_symplectic.pdf - Accepted Version
Available under License Creative Commons Attribution Non-commercial.

Download (7MB) | Preview


We construct an asymptotic approximation to the solution of a transmission problem for a body containing a region occupied by many small inclusions. The cluster of inclusions is characterized by two small parameters that determine the nominal diameter of individual inclusions and their separation within the cluster. These small parameters can be comparable to each other. Remainder estimates of the asymptotic approximation are rigorously justified. Numerical illustrations demonstrate the efficiency of the asymptotic approach when compared with benchmark finite element algorithms.

Read More:

Item Type: Article
Uncontrolled Keywords: clouds of defects; transmission problems; approximations for large clusters; compound asymptotic approximations
Subjects: Q Science > QA Mathematics
Divisions: Faculty of Natural Sciences > School of Computing and Mathematics
Depositing User: Symplectic
Date Deposited: 03 Nov 2017 15:43
Last Modified: 19 Mar 2019 11:29

Actions (login required)

View Item
View Item